MAUDE Adverse Event Report: CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, three 5mm angioguard embolic capture guidewire (ecgw) systems failed to load.For the first angioguard ecgw system, increased amounts of traction on the wire were applied to load the filter basket; however, the wire snapped.The second and third angioguard ecgw systems both had crumbling of the distal ends of the catheters when attempting to load the filters.An attempt to pin the catheters distally, near to the rubber lashing holds the device was made, but the filters could not be loaded into the sheaths.The user suggested there was an issue with the filter chambers and that the area where the filter feeds into the catheter is not smooth enough.None of the devices were used in the patient and a non-cordis embolic protection device was used as a replacement.There were no reported injuries to the patient.The devices were stored per labeling and were opened in the sterile field.The devices were flushed thoroughly to eliminate all bubbles prior to attempting to load the filters.Additional information was requested but was unknown.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, three 5mm angioguard embolic capture guidewire (ecgw) systems failed to load.For the first angioguard ecgw system, increased amounts of traction on the wire were applied to load the filter basket; however, the wire snapped.The second and third angioguard ecgw systems both had crumbling of the distal ends of the catheters when attempting to load the filters.An attempt to pin the catheters distally, near to the rubber lashing holds the device was made, but the filters could not be loaded into the sheaths.The user suggested there was an issue with the filter chambers and that the area where the filter feeds into the catheter is not smooth enough.None of the devices were used in the patient and a non-cordis embolic protection device was used as a replacement.There were no reported injuries to the patient.The devices were stored per labeling and were opened in the sterile field.The devices were flushed thoroughly to eliminate all bubbles prior to attempting to load the filters.Additional information was requested but was unknown.The devices will be returned for evaluation.A non-sterile unit of a ¿5mm basket, medium support, angioguard rx for us carotid¿ was received inside a clear plastic bag containing the deployment sheath, torquing device, and ecgw system; the capture sheath and remaining components were not returned for analysis.Visual inspection identified a buckling condition on the deployment sheath approximately 30¿34 cm from the distal tip and a kinked condition on the guidewire approximately 20 cm from the proximal end.The distal tip of the ecgw system was also kinked.Vision-system inspection confirmed the distal tip kink and verified that the filter basket struts and membrane were free of damage or anomaly.Functional analysis was not performed because the filter introducer was not returned, preventing proper testing.No additional discrepancies were noted during evaluation.The reported malfunction ¿¿(embolic capture guidewire) ¿ fractured-separated¿ was not seen while evaluating the device associated with this reported condition (2025-17583-1).The malfunction ¿delivery system ¿ loading (docking) difficulty ¿ into delivery sheath¿ was seen while evaluating one of the devices (2025-17385-3).The presence of this malfunction could not be substantiated for the other two devices (2025-17583-1 and 2025-17583-2) because the filter introducers associated with these devices was not returned, which prevented functional analysis from being performed.However, the evaluation results associated with 2025-17385-1 found the secondary malfunctions ¿ecgw (embolic capture guidewire) ¿ kinked/bent,¿ ¿distal tip (ecgw) ¿ kinked/bent,¿ and ¿deployment (delivery) sheath ¿ premature peeling (rx only).¿ the malfunction ¿deployment (delivery) sheath ¿ premature peeling (rx only)¿ was found while evaluating 2025-17385-2 too.These malfunctions can be caused by placing excessive mechanical stress on the device while preparing it for use.Difficulties were met while attempting to load the filter basket in all three complaints.Therefore, this may be the cause of all three reported events and the associated secondary malfunctions.The decision to discontinue use of the affected devices aligns with the product labeling, which states ¿do not use the device if there are abnormalities in the sterile barrier (e.G.Broken seal, torn or breached barrier) or product.¿ based on the available information and product analysis, the cause of the loading difficulty could not be determined; however, it could be related to the manufacturing process of the unit.Therefore, an investigation has been initiated to further review the potential causes.No further action will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key22911243
Report Number1016427-2025-00073
Device Sequence Number13039239
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)260831(10)35271836
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue Number501814RMC
Device Lot Number35271836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/19/2025
10/17/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/15/2025
10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPIDER FX.
Patient SexUnknown